Alert archive / West Virginia / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this areal flood warning at Jun 13, 2021, 4:27 PM EDT for Preston County, West Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 4:27 PM EDT (20:27 UTC)
- Expired
- Jun 13, 2021, 5:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 127 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
697
WGUS41 KPBZ 132027
FLWPBZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pittsburgh PA
427 PM EDT Sun Jun 13 2021
WVC077-132115-
/O.NEW.KPBZ.FA.W.0002.210613T2027Z-210613T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Preston WV-
427 PM EDT Sun Jun 13 2021
The National Weather Service in Pittsburgh has issued a
* Flood Warning for...
West Central Preston County in northeastern West Virginia...
* Until 515 PM EDT.
* At 427 PM EDT, Emergency management reported that Deckers Creek is
out of its banks and flooding nearby mobile homes in Masontown.
Additionally, many roads remain impassable as rain ends, including
Route 7. Between 2 and 4 inches of rain have fallen in the region.
* Some locations that will continue to experience flooding include...
Rowlesburg, Reedsville, Masontown and Tunnelton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3945 7980 3957 7982 3956 7977 3934 7965
3932 7972
$$1 follow-up statement
445
WGUS81 KPBZ 132114
FLSPBZ
Flood Statement
National Weather Service Pittsburgh PA
514 PM EDT Sun Jun 13 2021
WVC077-132124-
/O.EXP.KPBZ.FA.W.0002.000000T0000Z-210613T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Preston WV-
514 PM EDT Sun Jun 13 2021
...FLOOD WARNING WILL EXPIRE AT 515 PM EDT THIS AFTERNOON FOR WEST
CENTRAL PRESTON COUNTY...
The heavy rain has ended. Flood waters are starting to slowly recede
in the area, but minor impacts may continue. An advisory will be
issued to continue to highlight these impacts. Please continue to
heed remaining road closures.
LAT...LON 3945 7980 3957 7982 3956 7977 3934 7965
3932 7972
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this areal flood warning went out at Jun 13, 4:11 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 13, 4:11 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 411 PM EDT Sun Jun 13 2021 .SYNOPSIS... Shower and thunderstorm chances are expected today with a crossing cold front. Periodic shower and thunderstorm chances should continue Monday and Tuesday before high pressure return dry and cooler weather by mid week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Current conditions across the area feature the cold front located around Ashtabula County OH and stretching southwest to roughly the Cincinnati area. This boundary is slowly pushing southeast with stout convection ahead of it. The Severe Thunderstorm Watch will continue for a few more hour. Plentiful surface based cape around 3000 J/Kg in OH along with the front forcing has kept convection going for quite a awhile. This has been the case into the WV counties as the assistance from the terrain and a remnant boundary from this mornings convection, has kept heavy rainfall into the WV counties and will continue into this evening. The only other concern has been north of I-70 where daytime heating is finally maxing but it having still a tough time with weak midlevel instability. A few storms have developed up north but are struggling due to the weak mid level instability and some weak warming. Any storms that continue to develop will pose a significant wind threat. Timing has the strongest convection waning by 22Z. As the front moves through tonight, winds will decouple a bit quickly, especially to the south so have put a bit of fog into the forecast. Previous Discussion...As evidence by the 12z PIT observation sounding, sufficient shear (near 40kt 0-6km) and instability (2000-2500j/kg fcst surface CAPE) will aid in the development of severe storms coincident with ample sfc convergence via frontogenesis. Considering the hodograph, multi- cellular organized thunderstorms with damaging wind gusts proceeding outflow boundaries look probable. Initially, cells will carry a large hail threat before transitioning to a cold pool dominant complex, capable of 60-70 mph wind gusts. The highest chance of seeing this potential will be this afternoon during peak heating, as the front is expected to be located from NW PA to SE OH. SPC has this area, and points E-SE, in the Slight Risk/scattered coverage area for potential severe thunderstorms. FROPA should occur earlier for the W-NW, where a lesser Marginal/isolated potential for severe storms exists. Locally heavy rain is possible in poorly drained areas, though quick storm movement should be sufficient to preclude a significant flood potential. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... An approaching Great Lakes shortwave trough is expected to approach the region Monday, along with a secondary cold front. Scattered/numerous showers and thunderstorms are again expected to develop with the increasing shortwave support, and jet driven ascent. Strong unidirectional shear and dry mid level air should result in the possibility for severe thunderstorms, though the amount of instability is less notable than Sunday. SPC has most of the forecast area in a Marginal Risk for severe storms on Monday. Another reinforcing trough should maintain scattered showers/storms for Tuesday, though instability and shear levels look to be too low for any organized severe thunderstorm potential. Dry weather should return Tuesday night as sfc high pressure builds upstream of a developing Ern CONUS long wave trough. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Model blends indicate that high pressure should result in dry and cooler than average weather Wed and Thu. Another trough approaching from the Upper Midwest may result in precipitation chance for next weekend. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Showers and thunderstorms are forming up ahead of a cold front, mainly south of Pittsburgh initially. Expect more storms to bloom areawide through the rest of the afternoon. Have included TEMPO groups for when individual terminals have the best chance of seeing convection. Any storm will be capable of strong wind gusts, hail, and IFR visibilities. The showers and thunderstorms should end this evening as the front completes its passage, with VFR returning. Some patchy fog will be possible overnight, especially in areas that receive heavy rainfall. .Outlook... Periodic rain chances from passing shortwaves within a developing eastern U.S. trough may also create intermittent restrictions through Tuesday. VFR under high pressure is expected by mid-week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 13, 3:29 AM EDT, 12 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 329 AM EDT Sun Jun 13 2021 OHZ039>041-048-049-057-058-068-PAZ007>009-013-140730- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Muskingum-Guernsey- Noble-Mercer-Venango-Forest-Lawrence- 329 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania and southwest Pennsylvania. .DAY ONE...Today and tonight. Isolated severe thunderstorms are possible this afternoon. The main hazard is expected to be damaging wind, though large hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated severe thunderstorms are possible again Monday afternoon and evening, with damaging wind and large hail possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ050-059-069-PAZ014>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-140730- Jefferson OH-Belmont-Monroe-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 329 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Scattered severe thunderstorms are possible this afternoon and early evening. The main hazard is expected to be damaging wind, though large hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated severe thunderstorms are possible Monday afternoon and evening, with damaging wind and large hail possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 13, 2:23 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
223 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG KINGWOOD 39.47N 79.68W
06/13/2021 PRESTON WV 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN AROUND THE TOWN.
&&
EVENT NUMBER PBZ2101613
FLHLocal storm report, Jun 13, 2:50 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
250 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND DMG UFFINGTON 39.59N 79.98W
06/13/2021 MONONGALIA WV DEPT OF HIGHWAYS
REPORT OF TREE DOWN ON INTERSTATE 79 AT MILE MARKED
150. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER PBZ2101614
JFLocal storm report, Jun 13, 3:02 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM FLASH FLOOD MORGANTOWN 39.64N 79.95W
06/13/2021 MONONGALIA WV BROADCAST MEDIA
COLLINS FERRY, BEECHHURST AND PATTERSON DRIVE ARE
REPORTED TO BE FLOODED.
&&
EVENT NUMBER PBZ2101615
FLHLocal storm report, Jun 13, 3:06 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
306 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD ROWLESBURG 39.35N 79.68W
06/13/2021 PRESTON WV 911 CALL CENTER
RIVER ROAD REPORTED TO BE FLOODED.
&&
EVENT NUMBER PBZ2101616
FLHLocal storm report, Jun 13, 3:08 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM FLASH FLOOD MASONTOWN 39.55N 79.80W
06/13/2021 PRESTON WV 911 CALL CENTER
ROUTE 7 NEAR THE MASONTOWN INDUSTRIAL PARK IS FLOODED
BY CREEK BEING OUT OF ITS BANKS.
&&
EVENT NUMBER PBZ2101617
FLHLocal storm report, Jun 13, 4:09 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD MASONTOWN 39.55N 79.80W
06/13/2021 PRESTON WV 911 CALL CENTER
DECKERS CREEK IS OUT OF ITS BANKS AND FLOODING 6-10
MOBILE HOMES. WATER IS INTO THE NEARBY VEHICLES. THE
FIRE DEPARTMENT IS GOING DOOR TO DOOR EVACUATING
RESIDENTS. ROUTE 7 IS IMPASSIBLE.
&&
EVENT NUMBER PBZ2101618
FLHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:51 AM EDT | Special Weather Statement | PBZ | Preston | 24 min |
| Jun 13, 12:31 PM EDT | Special Weather Statement | PBZ | Ohio | 29 min |
| Jun 13, 12:50 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 25 min |
| Jun 13, 1:06 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 24 min |
| Jun 13, 1:26 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 49 min |
| Jun 13, 1:37 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 38 min |
| Jun 13, 1:57 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 20 min |
| Jun 13, 2:08 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 33 min |
| Jun 13, 2:16 PM EDT | Flash Flood Warning | PBZ | Monongalia, Preston | 2 hr |
| Jun 13, 2:32 PM EDT | Areal Flood Advisory | PBZ | Preston, Tucker | 118 min |
| Jun 13, 2:40 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Wetzel | 35 min |
| Jun 13, 3:11 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia | 64 min |
| Jun 13, 3:13 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 47 min |
| Jun 13, 3:38 PM EDT | Flash Flood Warning | PBZ | Marion, Monongalia | 50 min |
| Jun 13, 5:18 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia, Preston, Tucker | 117 min |
| Jun 13, 6:21 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Ohio | 39 min |
Nearby
Areal Flood Warnings in West Virginia, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.